Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Swollen hands, feet, on vytorin, spirolactolone, chest heaviness, weight gain, alternate medicines ?

I have been waking in the morning with swelling noted to my hands and feet. I drink water all day and into the evening thinking that i need more. Then I questioned that it might be PMS . I exercise everyday, either walking, weight training, or yoga . I am on Vytorin and have been for 6 years. I do take Spirolactolone 100mg daily. I am noticing some heavy feelings in my chest areas at times and an occasional cough, but no other symptoms. I have seen the scale increase almost 5 lbs. and I have not increased my diet or snacking , because I dont. I need some help.
Asked On : Thu, 3 May 2012
Answers:  3 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Ayurveda Specialist 's  Response
1. as you haven't mentioned your age, it is not possible to answer about PMS, is it PRE or POST menopausal syndrome?
2. you are just catching the fluid level which is wrong, instead check with your Doctor about your Renal function (Blood urea,Serum Creatinine,BUN,GFR) to make sure that kidneys are working properly.
3. Vyotrin (Ezetimibe and Simvastatin) is used to lower high blood cholesterol level (please mention about your current Lipid profile)?
4. for how long you have been taking Spironolactone and for what symptom did your Doctor prescribed the same, any h/o hypertension?
5. because you are taking spironolactone daily, please check your potassium level as it causes dangerous Hyperkalemia, along with any noted acne,hirsutism,alopecia in you??
6. side and severe effects of spironolactone are persistent cough, muscle weakness, and drop in heart rate, consult with your Attending Physician about the same who will/may recommend for ECG,Chest X-ray, Echo, potassium level, and necessary medicine and life style modifications.
7. since you are on spironolactone which is a potassium sparing diuretic avoid other sources of potassium as (tomato,potato,cheese,banana,coconut water,fruit juices, soya bean, papaya, grapes).
Answered: Wed, 10 Apr 2013
I find this answer helpful
Dermatologist Dr. Pravin Banodkar's  Response
Thanks for using Health Care Magic .
I would be pleased to answer your Question .

You will need to get certain investigations done to rule out cardiac issues . With the history of swelling , occasional cough , heaviness in the chest and long term intake of spironolactone you will need to rule out any cardiac failure , congestion in the chest , potassium effects .

You can book an appointment with the physician who would help you with the same . Thanks
Answered: Thu, 3 May 2012
I find this answer helpful
General & Family Physician Dr. Kamal Kishore Bandil's  Response
Hello Dno,
Welcome here on hcm.
I will advise you to consult your GP and than on their advise you can consult a cardiologist if needed.
Answered: Thu, 3 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor